Alabama, 2002Damaging Wind in Alabama, June 26, 2002
June 26, 2002 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 26, 2:00 AM CST, 11 hours 10 minutes earlier.
Area forecast discussion, Jun 26, 2:00 AM CST, 11 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
300 AM CDT WED JUN 26 2002
SYSTEMS WILL CONTINUE TO SLOWLY EVOLVE OVER THE NEXT 7 DAYS. THROUGH
THURSDAY THE UPPER LOW BECOMES AN ELONGATED TROUGH FROM TX TO OHIO
VALLEY. BY FRIDAY A TROUGH PASSING THROUGH THE OHIO VALLEY BRINGS
THE UPPER FLOW MORE TO THE SOUTHWEST. PW REMAINS CONSTANT AT 1.5 TO
2.0 INCHES AND BY FRIDAY THE AREA OF HIGHER MOISTURE IS OVER THE
TN VALLEY AND ORIENTATED EAST AND WEST AS A WEAK TROUGH MOVES INTO
THE NORTH. END RESULT IS NOT MUCH CHANGE. WILL USE CHANCE POPS
TODAY...SLIGHT CHANCE TONIGHT AND CHANCE ON THURSDAY. WILL LEAVE THE
LIKLEY IN THE FORECAST FOR THURSDAY NIGHT AND FRIDAY OVER THE NORTH.
WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE EXTENDED
THROUGH TUESDAY.
HSV 087/069 085/070 425
BHM 088/071 086/070 425
MGM 089/070 089/071 424
.BHM...NONE.
In the hours before
Special weather statement, Jun 26, 12:00 PM CST, 1 hour 10 minutes before
ALZ001>050-261900-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 PM CDT WED JUN 26 2002
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA...
A VERY MOIST, AND UNSTABLE, AIRMASS WILL REMAIN OVER THE AREA THROUGH
THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AT ANY
TIME, BUT THEY SHOULD BE MOST NUMEROUS THROUGH THE AFTERNOON AND
EVENING. LOCALLY HEAVY RAIN CAN BE EXPECTED WITH ANY OF THE SHOWERS
OR THUNDERSTORMS, AND THE STRONGER THUNDERSTORMS WILL PRODUCE STRONG
GUSTY WINDS. AN ISOLATED STORM COULD APPROACH SEVERE LIMITS, WITH
BRIEF DOWNBURST WINDS BEING THE MAIN THREAT. HOWEVER, NO ORGANIZED
OR WIDESPREAD SEVERE WEATHER IS EXPECTED. ACTIVATION OF STORM
SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY
THROUGH TONIGHT.
WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE...2
BIRMINGHAM...2
MONTGOMERY...2
Thunderstorm Wind, Etowah
- When
- June 26, 1:10 PM CST
- Where
- Etowah County, Hokes Bluff
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.000, -85.867
Several trees were knocked down on Rocky Ford Road in Hokes Bluff.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Alabama, June 26, 20023 deaths · 4 injured · $40,000 · 1 event
- Damaging Winds and Lightning Strikes in New York, June 26, 200214 injured · $500,000 · 50 kt wind · 4 events
- Flash Flooding in Indiana, June 26 to 27, 2002$5.0 million · 2 events
- Wildfire in California, June 26 to 29, 20021 injured · $2.0 million · 1 event
- Hail and Damaging Winds in Texas, June 26, 2002$710,000 · 2 in hail · 15 events
- Lightning Strike in Iowa, June 26, 2002$1.0 million · 1 event
- Tornado and Hail in Iowa, June 26, 2002$202,000 · F0 · 21 events
- Lightning Strike in Minnesota, June 26, 2002$500,000 · 1 event
- Damaging Winds in New York, June 26, 2002$270,000 · 60 kt wind · 10 events
- Hail and Damaging Winds in Kansas, June 26, 2002$250,000 · 70 kt wind · 3 events
- Lightning Strike in North Carolina, June 26, 2002$150,000 · 1 event
- Damaging Winds in Ohio, June 26, 2002$100,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300610.